Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 17, NWS Newport/Morehead City, NC

December 2, 2007Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Dec 2, 2007, 5:21 PM EST for Dare County, Hyde County, North Carolina. It took effect at Dec 3, 2007, 12:00 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2007, 5:21 PM EST (22:21 UTC)
In effect from
Dec 3, 2007, 12:00 AM EST
Expired
Dec 3, 2007, 7:00 PM EST
In force
19 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 451 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
451 m²/s²
0-3 km storm-relative helicity
515 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 022221
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
521 PM EST SUN DEC 2 2007

...STRONG WINDS EXPECTED ALONG THE COAST LATE TONIGHT AND
MONDAY...

.A STRONG COLD FRONT APPROACHING THE AREA TONIGHT WILL PRODUCE
STRONG SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH ALONG THE
IMMEDIATE COAST WITH A FEW GUSTS OVER 45 MPH BEGINNING AFTER
MIDNIGHT. THE FRONT IS FORECAST TO CROSS THE AREA MONDAY MORNING
AND SHIFT THE WINDS TO NORTHWEST. STRONG NORTHWEST WINDS OF 30 TO
40 MPH WILL CONTINUE ALONG THE OUTER BANKS INTO MONDAY EVENING
BEFORE DIMINISHING. 

NCZ103-104-030900-
/O.NEW.KMHX.WI.Y.0017.071203T0500Z-071204T0000Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
521 PM EST SUN DEC 2 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
7 PM EST MONDAY. 

A STRONG COLD FRONT APPROACHING THE AREA TONIGHT WILL PRODUCE
STRONG SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH ALONG THE OUTER
BANKS WITH A FEW GUSTS OVER 45 MPH BEGINNING AFTER MIDNIGHT. THE
FRONT IS FORECAST TO CROSS THE AREA MONDAY MORNING AND SHIFT THE
WINDS TO NORTHWEST. STRONG NORTHWEST WINDS OF 30 TO 40 MPH WILL
CONTINUE ALONG THE OUTER BANKS INTO MONDAY EVENING BEFORE
DIMINISHING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ047-081-095-030900-
/O.NEW.KMHX.WI.Y.0017.071203T0500Z-071203T1500Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
521 PM EST SUN DEC 2 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST MONDAY. 

A STRONG COLD FRONT APPROACHING THE AREA TONIGHT WILL PRODUCE
STRONG SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 45
MPH ALONG THE CRYSTAL COAST AND DOWN EAST CARTERET COUNTY...AND
ALONG COASTAL SECTIONS OF MAINLAND DARE AND HYDE COUNTIES
BEGINNING AFTER MIDNIGHT. THE FRONT IS FORECAST TO CROSS THE AREA
MONDAY MORNING AND SHIFT THE WINDS TO NORTHWEST. THE WINDS WILL
DIMINISH TO 20 TO 30 MPH MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS72 KMHX 030817
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 AM EST MON DEC 3 2007


NCZ047-081-095-032100-
/O.EXT.KMHX.WI.Y.0017.000000T0000Z-071203T2100Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
317 AM EST MON DEC 3 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

A STRONG COLD FRONT WILL MOVE OFFSHORE THIS MORNING. AFTER THE
FRONT CROSSES WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35
MPH WITH GUSTS OF 40 TO 45 MPH. THESE GUSTY WINDS WILL SLOWLY
SUBSIDE LATER THIS AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ103-104-032100-
/O.CON.KMHX.WI.Y.0017.000000T0000Z-071204T0000Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
317 AM EST MON DEC 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

A STRONG COLD FRONT WILL MOVE OFFSHORE THIS MORNING. AFTER THE
FRONT CROSSES WEST TO NORTHWEST WINDS WILL INCREASE TO 30 TO 40
MPH WITH GUSTS OF 45 MPH. THESE GUSTY WINDS WILL SLOWLY SUBSIDE
TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Dec 2, 2:41 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Dec 2, 2:41 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
241 PM EST SUN DEC 2 2007

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT AND MOVE
OFFSHORE EARLY MONDAY. HIGH PRESSURE WILL REBUILD INTO THE REGION
THROUGH MIDWEEK. ANOTHER WEAK COLD FRONT WILL CROSS THE REGION
WEDNESDAY NIGHT AND A STRONGER COLDFRONT WILL MOVE ACROSS THE AREA
FRIDAY NIGHT AND EARLY SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW LEVEL FLOW VEERING TO SSE THIS AFTERNOON AS COLDFRONT STILL
WELL OF THE MOUNTAINS WILL RAPIDLY APPROACH TONIGHT. GFS/NAM STILL
INDICATE STRONG H8 JET WITH WINDS 50 TO 60 KT CROSSING THE CWA
TONIGHT WITH STRONG H9 MOISTURE TRANSPORT. STRONGEST MID-LEVEL
SHORTWAVE ENERGY REMAINS NORTH OF NORTH CAROLINA HOWEVER AND SEE
ONLY ABOUT 0.10 TO 0.25 INCHES OF RAIN PER HPC AND GFS MOS QPF
FCSTS. THINK ALOT OF THE CWA WILL MEASURE AND WILL HAVE LOW LIKELY
POPS FROM JUST BEFORE MIDNIGHT TO THE EARLY MORNING HOURS OF
MONDAY. TEMPS WILL FALL A DEGREES THIS EVENING THEN LEVEL
OFF...MOSTLY REMAINING IN THE MIDDLE 50S MOST AREAS OVERNIGHT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
SOME SHOWERS MAY LINGER ALONG THE IMMEDIATE COAST THROUGH MID
MORNING ON MONDAY...FOLLOWED BY RAPID DRYING WITH STRONG NORTHWEST
WINDS ACROSS THE CWA. DOWNSLOPING WILL OFFSET CAA SOMEWHAT ON
MONDAY WITH MAXES 60 TO 65 DEGREES MOST AREAS. COLDER MONDAY NIGHT
UNDER CLEAR SKIES...WITH MINS DROPPING INTO THE 30S MOST AREAS.
WITH AXIS OF HIGH PRES OVER THE REGION TUESDAY...MAX TEMPS WILL
STRUGGLE TO REACH THE MIDDLE 50S. INCREASED MOISTURE AND VEERING
FLOW WILL HOLD MIN TEMPS IN THE UPPER 30S TO MIDDLE 40S TUESDAY
NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
NORTHWEST FLOW SHORTWAVE WILL PUSH A DRY COLDFRONT ACROSS THE AREA
AND OFFSHORE WEDNESDAY AND WEDNESDAY NIGHT. A SOMEWHAT STRONGER
COLDFRONT WILL CROSS THE AREA FRIDAY EVENING/NIGHT AND WILL HAVE
SMALL POPS WITH THIS FRONT. THROUGHOUT THE EXTND PERIOD...TEMPS
WILL REMAIN NEAR OR A BIT ABOVE NORMAL.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR CURRENTLY WITH BKN-OVC SCU AROUND 4 KFT. CONDITIONS
DETERIORATING AS THE DAY WEARS ON. EXPECT ALL TERMINALS TO BE
OVERCAST AROUND 2-3 KFT BY 22Z...THEN LOWERING AS FRONT APPROACHES
BUT REMAINING MVFR OVERNIGHT. BY TOMORROW MORNING EXPECT SKIES TO BE
CLEARING RAPIDLY AS FRONT PUSHES THROUGH THE FORECAST AREA. WINDS
VEERING OVERNIGHT AND INTO TOMORROW AS FRONT APPROACHES AND PUSHES
THROUGH THE FORECAST AREA. COULD SEE GUSTS TOMORROW UP TO 25 KT AT
TERMS.

VFR PREVAILING REST OF PERIOD. COULD SEE SOME LOWERED CIGS WITH
FRONTAL SYSTEM WEDNESDAY.

&&

.MARINE...
CURRENTLY SE WINDS 5-15 KT NORTH OF LOOKOUT AND EAST WINDS 5-10 KT
SOUTH OF LOOKOUT...WITH SEAS 3-4 FEET. WINDS IN ALL WATERS WILL
CONTINUE VEERING OVER THE NEXT FEW HOURS AHEAD OF APPROACHING COLD
FRONT. BY 06Z EXPECT ALL WINDS TO BE SOUTHWEST 20-30 KT. CURRENT
HEADLINES LOOK GOOD...WITH SCA FOR SOUNDS AND GALE WARNINGS FOR ALL
COASTAL WATERS BEGINNING AROUND 03Z.

DIFFERING SOLUTIONS BETWEEN NAM AND GFS FOR CLIPPER SYSTEM
WED/THURS. FOR NOW OPTED TO GO CLOSER TO GFS WITH WINDS AND SEAS
INCREASING WEDNESDAY INTO THURSDAY...BUMPED WINDS A FEW KNOTS FROM
PREVIOUS FORECAST. HIGH PRESSURE THEN BUILDS BACK IN LATE THURSDAY
THROUGH THE EARLY WEEKEND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 7 AM EST
     TUESDAY FOR AMZ135.
     SMALL CRAFT ADVISORY FROM 1 AM MONDAY TO 7 AM EST TUESDAY FOR
     AMZ130.
     GALE WARNING FROM 10 PM THIS EVENING TO 7 AM EST TUESDAY FOR
     AMZ150-152-154-156.
     GALE WARNING FROM 10 PM THIS EVENING TO 1 AM EST TUESDAY FOR
     AMZ158.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CTC
AVIATION...CLQ
MARINE...CLQ
Hazardous weather outlook, Dec 2, 5:32 AM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
532 AM EST SUN DEC 2 2007

NCZ029-044>047-079>081-090>095-098-103-104-031045-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
532 AM EST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.